Patients carrying the label of “penicillin allergy” or “cephalosporin allergy” are likely to receive suboptimal antibiotics, leading to decreased efficacy and increased toxicity. This is a major problem, as these labels are common.
Emerging evidence shows that there is no such thing as a “penicillin allergy” or “cephalosporin allergy.” Instead, cross-allergic reactions are restricted to much smaller groups of antibiotics that share greater structural similarity. This opens the door to using beta-lactam antibiotics safely in patients who have had an allergic reaction to one or more of these drugs.
The IBCC chapter is located here.
- The podcast & comments are below.
Follow us on iTunes
The Podcast Episode
Want to Download the Episode?
Right Click Here and Choose Save-As
Latest posts by Josh Farkas (see all)
- PulmCrit- Hyperdiuresis:Using hypertonic saline to facilitate diuresis - December 9, 2019
- IBCC chapter & cast – Hypokalemia - December 5, 2019
- PulmCrit-All 2nd line conventional anti-epileptics are equally good… or equally bad? - November 30, 2019